Alert archive / Kansas / River Flood Warnings in 2015

River Flood Warning 10, NWS Topeka, KS

May 16, 2015Lyon County, Osage County, Kansas

NWS Topeka, KS issued this river flood warning at May 16, 2015, 11:04 PM CDT for Lyon County, Osage County, Kansas. It took effect at May 17, 2015, 5:00 AM CDT. It was in force for 18 hr.

The area

The outline as issued.

The facts

Issued
May 16, 2015, 11:04 PM CDT (04:04 UTC)
In effect from
May 17, 2015, 5:00 AM CDT
Expired
May 17, 2015, 10:36 PM CDT
In force
18 hr
Issued by
NWS Topeka, KS
Area
Storm-based polygon
Flood severity
Moderate

Counties Lyon County, KS, Osage County, KS

The river

Written for the forecast point Marais Des Cygnes River near Reading (RDNK1).

Action stage
14 ft
Minor stage
19 ft
Moderate stage
21 ft
Major stage
45 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06910800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

230 
WGUS43 KTOP 170404
FLWTOP
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
1104 PM CDT SAT MAY 16 2015

...The National Weather Service in Topeka, KS has issued a flood 
warning for the following streams in Kansas...

  Marais Des Cygnes River above Reading affecting Lyon and Osage 
  Counties

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...Do not drive into flooded areas. Shallow flowing 
water can wash a car from the roadway. Also, the roadbed may be 
washed out under the water.

Stay tuned to later developments by listening to NOAA Weather Radio 
and local media.

&&

KSC111-139-171204-
/O.NEW.KTOP.FL.W.0010.150517T1000Z-150518T0336Z/
/RDNK1.2.ER.150517T1000Z.150517T1200Z.150517T1536Z.NO/
1104 PM CDT SAT MAY 16 2015

The National Weather Service in Topeka, KS has issued a 

* Flood warning for 
  The Marais Des Cygnes River above Reading.
* from late tonight to Sunday evening.
* At 10:45 PM Saturday the stage was 8.0 feet.
* Flood stage is 19.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage early Sunday morning and continue
  to rise to near 22.0 feet by Sunday morning.The river will fall
  below flood stage by late Sunday morning.
* Impact...At 19.0 feet...Low lying areas along the river flood.
* Impact...At 21.0 feet...County Road Y 5 near the gage floods, 3 
  miles north of Reading.
  
&&

LAT...LON 3856 9602 3860 9596 3853 9586 3849 9592




$$
5 follow-up statements
069 
WGUS83 KTOP 170844
FLSTOP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE TOPEKA KS
344 AM CDT SUN MAY 17 2015

...The Flood Warning continues for the following streams in Kansas...

  Marais Des Cygnes River above Reading affecting Lyon and Osage 
  Counties
  Salt Creek near Lyndon affecting Osage County
  Marais Des Cygnes River near Quenemo affecting Franklin and Osage 
  Counties

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...Do not drive into flooded areas. Shallow flowing 
water can wash a car from the roadway. Also, the roadbed may be 
washed out under the water.

Stay tuned to later developments by listening to NOAA Weather Radio 
and local media.

&&

KSC059-139-171644-
/O.CON.KTOP.FL.W.0012.000000T0000Z-150519T0618Z/
/QNMK1.2.ER.000000T0000Z.150517T1800Z.150518T1218Z.NO/
344 AM CDT SUN MAY 17 2015

The Flood Warning continues for
  The Marais Des Cygnes River near Quenemo.
* until late Monday night.
* Flood stage is 17.0 feet.
* Forecast...The river is forecast to have a maximum value of 25.0 
  feet this afternoon.
* Impact...At 25.0 feet...South Stubbs Road floods south of the Marais
  des Cygnes River, 2.5 miles south of Quenemo.

&&

LAT...LON 3855 9556 3860 9553 3859 9548 3853 9552




$$

KSC111-139-171644-
/O.EXT.KTOP.FL.W.0010.150517T1024Z-150518T0336Z/
/RDNK1.2.ER.150517T1024Z.150517T1200Z.150517T1536Z.NO/
344 AM CDT SUN MAY 17 2015

The Flood Warning continues for
  The Marais Des Cygnes River above Reading.
* until this evening.
* At  3:30 AM Sunday the stage was 15.4 feet.
* Flood stage is 19.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by early this morning and 
  continue to rise to near 22.0 feet by this morning.The river will 
  fall below flood stage by late this morning.
* Impact...At 21.0 feet...County Road Y 5 near the gage floods, 3 
  miles north of Reading.
* Impact...At 19.0 feet...Low lying areas along the river flood.

&&

LAT...LON 3856 9602 3860 9596 3853 9586 3849 9592




$$

KSC139-171644-
/O.EXT.KTOP.FL.W.0011.000000T0000Z-150518T0156Z/
/LNDK1.1.ER.150517T0441Z.150517T0830Z.150517T1356Z.UU/
344 AM CDT SUN MAY 17 2015

The Flood Warning continues for
  The Salt Creek near Lyndon.
* until this evening.
* At  3:30 AM Sunday the stage was 12.2 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  this morning.
* Impact...At 10.0 feet...Minor low land flooding begins in farm field
  just west of the Highway 75 bridge.

&&

LAT...LON 3862 9573 3862 9551 3858 9551 3858 9573




$$
015 
WGUS83 KTOP 171406
FLSTOP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE TOPEKA KS
906 AM CDT SUN MAY 17 2015

...The Flood Warning continues for the following streams in Kansas...

  Marais Des Cygnes River above Reading affecting Lyon and Osage 
  Counties
  Neosho River near Emporia 3nw affecting Lyon County
  Neosho River Near Neosho Rapids affecting Coffey and Lyon Counties
  Salt Creek near Lyndon affecting Osage County

...The Flood Warning continues for the following streams in Kansas..
  Marais Des Cygnes River near Quenemo affecting Franklin and Osage 
  Counties

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...Do not drive into flooded areas. Shallow flowing 
water can wash a car from the roadway. Also, the roadbed may be 
washed out under the water.

Stay tuned to later developments by listening to NOAA Weather Radio 
and local media.

&&

KSC059-139-172206-
/O.CON.KTOP.FL.W.0012.000000T0000Z-150519T0618Z/
/QNMK1.2.ER.000000T0000Z.150517T1800Z.150518T1218Z.NO/
906 AM CDT SUN MAY 17 2015

The Flood Warning continues for
  The Marais Des Cygnes River near Quenemo.
* until late Monday night.
* Flood stage is 17.0 feet.
* Forecast...The river is forecast to have a maximum value of 25.0 
  feet this afternoon.
* Impact...At 25.0 feet...South Stubbs Road floods south of the Marais
  des Cygnes River, 2.5 miles south of Quenemo.
* Impact...At 24.5 feet...South Stubbs Road 2 miles south of Quenemo 
  floods.
* Impact...At 24.0 feet...Northbank of the river just east of South 
  Stubbs Road floods.


&&

LAT...LON 3855 9556 3860 9553 3859 9548 3853 9552




$$

KSC111-139-172206-
/O.EXT.KTOP.FL.W.0010.000000T0000Z-150518T0647Z/
/RDNK1.1.ER.150517T1212Z.150517T1600Z.150517T1847Z.NO/
906 AM CDT SUN MAY 17 2015

The Flood Warning continues for
  The Marais Des Cygnes River above Reading.
* until late tonight.
* At  8:45 AM Sunday the stage was 20.3 feet.
* Flood stage is 19.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 20.6 feet by late
  this morning. The river will fall below flood stage this afternoon.
* Impact...At 21.0 feet...County Road Y 5 near the gage floods, 3 
  miles north of Reading.
* Impact...At 19.0 feet...Low lying areas along the river flood.

&&

LAT...LON 3856 9602 3860 9596 3853 9586 3849 9592




$$

KSC111-172206-
/O.EXT.KTOP.FL.W.0015.150517T2051Z-150519T1425Z/
/EPRK1.2.ER.150517T2051Z.150518T1200Z.150519T0225Z.UU/
906 AM CDT SUN MAY 17 2015

The Flood Warning continues for
  The Neosho River near Emporia 3nw.
* from this afternoon to Tuesday morning.
* At  7:00 AM Sunday the stage was 16.1 feet.
* Flood stage is 19.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by late this afternoon and 
  continue to rise to near 22.9 feet by Monday morning.The river will
  fall below flood stage by Monday before midnight.
* Impact...At 19.5 feet...Prairie Street, north of the bridge, floods.
* Impact...At 19.0 feet...Minor flooding occurs along the river 
  upstream to Dunlap and downstream to Neosho Rapids.

&&

LAT...LON 3844 9625 3847 9621 3842 9605 3838 9606




$$

KSC031-111-172206-
/O.EXT.KTOP.FL.W.0014.150517T2008Z-150520T1633Z/
/NEOK1.2.ER.150517T2008Z.150519T0000Z.150519T2233Z.NO/
906 AM CDT SUN MAY 17 2015

The Flood Warning continues for
  The Neosho River Near Neosho Rapids.
* from this afternoon to Wednesday morning.
* At  8:30 AM Sunday the stage was 16.5 feet.
* Flood stage is 22.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by late this afternoon and 
  continue to rise to near 26.8 feet by Monday evening.The river will
  fall below flood stage by Tuesday afternoon.
* Impact...At 26.0 feet...Water covers large areas over both banks.

&&

LAT...LON 3838 9606 3842 9605 3830 9586 3826 9588




$$

KSC139-172206-
/O.EXT.KTOP.FL.W.0011.000000T0000Z-150518T0225Z/
/LNDK1.1.ER.150517T0441Z.150517T0845Z.150517T1425Z.UU/
906 AM CDT SUN MAY 17 2015

The Flood Warning continues for
  The Salt Creek near Lyndon.
* until this evening.
* At  8:45 AM Sunday the stage was 10.2 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by 
  late this morning.
* Impact...At 10.0 feet...Minor low land flooding begins in farm field
  just west of the Highway 75 bridge.

&&

LAT...LON 3862 9573 3862 9551 3858 9551 3858 9573




$$
842 
WGUS83 KTOP 171624
FLSTOP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE TOPEKA KS
1124 AM CDT SUN MAY 17 2015

...The Flood Warning continues for the following streams in Kansas...

  Marais Des Cygnes River above Reading affecting Lyon and Osage 
  Counties

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...Do not drive into flooded areas. Shallow flowing 
water can wash a car from the roadway. Also, the roadbed may be 
washed out under the water.

Stay tuned to later developments by listening to NOAA Weather Radio 
and local media.

&&

KSC111-139-180024-
/O.EXT.KTOP.FL.W.0010.000000T0000Z-150518T0930Z/
/RDNK1.2.ER.150517T1212Z.150517T1800Z.150517T2130Z.NO/
1124 AM CDT SUN MAY 17 2015

The Flood Warning continues for
  The Marais Des Cygnes River above Reading.
* until late tonight.
* At 11:15 AM Sunday the stage was 21.1 feet.
* Flood stage is 19.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 21.4 feet by this
  afternoon. The river will fall below flood stage this evening.
* Impact...At 21.0 feet...County Road Y 5 near the gage floods, 3 
  miles north of Reading.
* Impact...At 19.0 feet...Low lying areas along the river flood.

&&

LAT...LON 3856 9602 3860 9596 3853 9586 3849 9592




$$
341 
WGUS83 KTOP 171934
FLSTOP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE TOPEKA KS
234 PM CDT SUN MAY 17 2015

...The Flood Warning continues for the following streams in Kansas...

  Marais Des Cygnes River at Ottawa affecting Franklin County
  Marais Des Cygnes River near Quenemo affecting Franklin and Osage 
  Counties
  Marais Des Cygnes River above Reading affecting Lyon and Osage 
  Counties

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...Do not drive into flooded areas. Shallow flowing 
water can wash a car from the roadway. Also, the roadbed may be 
washed out under the water.

Stay tuned to later developments by listening to NOAA Weather Radio 
and local media.

&&

KSC059-180334-
/O.EXT.KTOP.FL.W.0013.150518T0000Z-150518T1200Z/
/OTWK1.1.ER.150518T0000Z.150518T0000Z.150518T0000Z.NO/
234 PM CDT SUN MAY 17 2015

The Flood Warning continues for
  The Marais Des Cygnes River at Ottawa.
* from this evening to Monday afternoon.
* At  1:30 PM Sunday the stage was 29.4 feet.
* Flood stage is 31.0 feet.
* Forecast...The river is expected to rise to near flood stage this 
  evening.
* Impact...At 31.0 feet...Lowland areas near the river flood.

&&

LAT...LON 3863 9551 3862 9507 3852 9507 3856 9514 3858 9551




$$

KSC059-139-180334-
/O.EXT.KTOP.FL.W.0012.000000T0000Z-150519T0141Z/
/QNMK1.2.ER.000000T0000Z.150517T1800Z.150518T0741Z.NO/
234 PM CDT SUN MAY 17 2015

The Flood Warning continues for
  The Marais Des Cygnes River near Quenemo.
* until Monday evening.
* At  1:00 PM Sunday the stage was 25.9 feet.
* Flood stage is 17.0 feet.
* Moderate flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage  
  Monday morning.
* Impact...At 26.0 feet...Farm field just west and south of the gage 
  on South Stubbs Road floods.

&&

LAT...LON 3855 9556 3860 9553 3859 9548 3853 9552




$$

KSC111-139-180334-
/O.EXT.KTOP.FL.W.0010.000000T0000Z-150518T0745Z/
/RDNK1.2.ER.150517T1212Z.150517T1630Z.150517T1945Z.NO/
234 PM CDT SUN MAY 17 2015

The Flood Warning continues for
  The Marais Des Cygnes River above Reading.
* until late tonight.
* At  2:15 PM Sunday the stage was 20.0 feet.
* Flood stage is 19.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by 
  late this afternoon.
* Impact...At 21.0 feet...County Road Y 5 near the gage floods, 3 
  miles north of Reading.

&&

LAT...LON 3856 9602 3860 9596 3853 9586 3849 9592




$$
503 
WGUS83 KTOP 172205
FLSTOP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE TOPEKA KS
505 PM CDT SUN MAY 17 2015

...The Flood Warning is cancelled for the following streams in 
Kansas...

  Marais Des Cygnes River above Reading affecting Lyon and Osage 
  Counties

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...Do not drive into flooded areas. Shallow flowing 
water can wash a car from the roadway. Also, the roadbed may be 
washed out under the water.

Stay tuned to later developments by listening to NOAA Weather Radio 
and local media.

&&

KSC111-139-172235-
/O.CAN.KTOP.FL.W.0010.000000T0000Z-150518T0745Z/
/RDNK1.2.ER.150517T1212Z.150517T1630Z.150517T2031Z.NO/
505 PM CDT SUN MAY 17 2015

The Flood Warning is cancelled for
  The Marais Des Cygnes River above Reading.
* At  5:00 PM Sunday the stage was 16.5 feet.
* Flood stage is 19.0 feet.
* Fell below flood stage at 3:31 PM Sunday.
* Forecast...The river will continue to fall to 5.2 feet by Monday 
  morning.


&&

LAT...LON 3856 9602 3860 9596 3853 9586 3849 9592




$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this river flood warning went out at May 16, 6:47 PM CDT, 4 hours 17 minutes earlier.

Area forecast discussion, May 16, 6:47 PM CDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
647 PM CDT Sat May 16 2015

...Update to aviation forecast discussion...

.SHORT TERM...(This Evening through Sunday)
Issued at 221 PM CDT SAT MAY 16 2015

Monitoring convective development across the Central and High Plains
at this hour, ahead of stronger dynamic upper low lifting across
central New Mexico, and along a leading piece of shortwave energy
moving into north central Oklahoma.  Line of convergence in the
surface winds extends from near Burlington, all the way southwest
into the Texas Panhandle and is aiding in storms developing to the
southwest.  Forecast area started out cloudy but has broken out with
some sunshine and is likely boosting instability for the area.

Still some variability in modes and timing with these two features as
they move across the forecast area, but for the most part moving
first round into the western cwa in the 4-8pm window, with second
following close behind and moving through the area late evening
through the early morning hours. Initial feature coincides with
increasing 0-6km bulk shear into the 40-50 kt range as wind speeds
increase aloft with incoming jet streak, but will also face some
challenges given ongoing moderate rain working over instability in
Central Kansas.  Also hard to find what low level feature storms
will latch on to for stronger enhancement aside from the
aforementioned boundary, but current convection likely to lay down
boundaries and locally enhance storm development as the afternoon
goes on. Lack of a capped atmosphere also makes focal point harder
to determine, and for now have used current convection and incoming
upper waves for forecast timing. Will need to keep an eye on storms
as they move into our area where skies have been sunny and
atmosphere is likely more unstable.  Primary threats from storms
remain large hail and strong winds, with enhanced risk focused along
and west of Topeka, and far western counties still hatched in a
moderate risk. Tornado risk is of a more isolated nature, however
potential for a stronger tornado increases westward into the far
western counties generally west of Abilene. Repeated training of
cells over any one area may also bring locally heavy rainfall and a
risk for localized flooding.

Larger scale upper trof makes a quick exit to  the northeast on
Sunday morning, with areas drying out west to east through sunrise.
Westerly flow behind the wave actually brings a nose of warmer air
in aloft and boosts high temperatures on Sunday from the upper 70s
to middle 80s.

.LONG TERM...(Sunday Night through Saturday)
Issued at 221 PM CDT SAT MAY 16 2015

As the upper trough lifts northeast towards the Great Lakes region,
a cold front surges southeast through the CWA Sunday evening.
Northwest winds around 10 to 15 mph under mostly clear skies will quickly
cool the surface into the 50s for Monday morning. The front becomes
quasi stationary over southern Kansas on Monday with possible
showers developing just south of the CWA. For northeast Kansas,
expect sunny skies, gusty north winds, and cooler highs in the upper
60s to lower 70s. Upper ridge builds in Tuesday morning as light
winds and strong decoupling of the boundary layer will cool off lows
to the lower 40s. The next open upper trough building over Colorado
will shift east into central KS on Tuesday. Light surface winds veer
towards the east with weak cool air advection and increasing
cloudiness to drop highs into the lower and middle 60s. Showers and
isolated thunderstorms may begin to impact north central Kansas,
with chances increasing to likely Tuesday evening and Wednesday as
all guidance is increasingly similar in the main upper forcing
lifting across the area. Not expecting severe storms with this
system given the limited instability profile.

In the extended period, the passing upper trough shears out as
residual energy ingests into a strong upper low towards the northern
Great Lakes. Lack of strong warm advection and persistent cloud
cover will keep temps through Wednesday in the lower 60s before
southeasterly flow increases Thursday into Friday with a strong
southwest upper trough building towards the plains. Embedded weaker
waves impact the CWA beginning Friday and continuing through the
weekend as the system approaches. At this time, its difficult to
determine the intensity of these storms, however signals of decent
instability and increasing wind shear with the jet max would support
scattered severe storms during the afternoon and evening hours.

&&

.AVIATION...(For the 00Z TAFs through 00Z Sunday Evening)
Issued at 646 PM CDT SAT MAY 16 2015

For the 00z TAFs, while low-end VFR conditions should prevail early
this evening, conditions have dropped to MVFR during the more
moderate to heavy thunderstorms near the TAF sites. Some strong
wind gusts may be associated with the stronger storms. Areas of
thunderstorms will continue through much of the evening and early
overnight hours. Soundings show MVFR cigs lingering through the
morning hours on Sunday before clearing out to VFR conditions by
late morning.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...67
LONG TERM...Bowen
AVIATION...Hennecke
Hazardous weather outlook, May 16, 1:31 PM CDT, 9 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
131 PM CDT SAT MAY 16 2015

KSZ008>012-020>024-026-034>040-054>056-058-059-171845-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
131 PM CDT SAT MAY 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE EXPECTED TO DEVELOP AND TRACK NORTH AND EAST
DURING THE LATE AFTERNOON AND EVENING...PRIMARILY AFTER 4 PM. SOME OF
THESE THUNDERSTORMS WILL BE SEVERE WITH THE PRIMARY HAZARD BEING
LARGE HAIL, DAMAGING WINDS AND BRIEF HEAVY RAINFALL.

DISCRETE STORMS WILL HAVE THE BEST POTENTIAL FOR PRODUCING
ISOLATED TORNADOES DURING THE LATE AFTERNOON AND EVENING HOURS
ACROSS NORTH CENTRAL KANSAS. HOWEVER, STORMS COULD EVOLVE INTO
MORE OF A BROKEN LINE IN WHICH CASE DAMAGING WINDS AND LARGE HAIL
WOULD BE THE MAIN CONCERN. THUNDERSTORMS ARE FORECAST TO SPREAD
EAST INTO NORTHEAST AND EAST CENTRAL KANSAS THROUGH THE EVENING
AND INTO THE EARLY MORNING HOURS OF SUNDAY, WITH A CONTINUED RISK
FOR LARGE HAIL, DAMAGING WINDS AND POSSIBLY AN ISOLATED TORNADO.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL LIKELY BE NEEDED THIS AFTERNOON OR TONIGHT.

&&

MORE DETAILED INFORMATION CAN BE ACCESSED AT...
HTTP://WWW.WEATHER.GOV/TOP/SITREP

In the hours before

Local storm report, May 16, 6:22 PM CDT, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
622 PM CDT SAT MAY 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0536 PM     TSTM WND DMG     SSE NEOSHO RAPIDS       38.36N 95.99W
05/16/2015                   LYON               KS   TRAINED SPOTTER

            SEVERAL LARGE TREES DOWN INCLUDING A 100 YEAR OLD HEALTHY
            ELM TREE SNAPPED AT THE BASE OF THE TREE TRUNK. DAMAGE
            POSSIBLY THE RESULT OF A TORNADO.

&&

HENNECKE
Local storm report, May 16, 6:34 PM CDT, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
634 PM CDT SAT MAY 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND GST     6 S TOPEKA              38.96N 95.68W
05/16/2015  E60 MPH          SHAWNEE            KS   TRAINED SPOTTER

            60MPH WINDS REPORTED BY SPOTTER. THIS WAS RIGHT ALONG HWY
            75 6 MILES SOUTH OF TOPEKA.

&&

BDRAKE
Special weather statement, May 16, 7:10 PM CDT, 3 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
710 PM CDT SAT MAY 16 2015

KSZ056-170045-
FRANKLIN-
710 PM CDT SAT MAY 16 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FRANKLIN COUNTY...

THROUGH 745 PM CDT...A THUNDERSTORM WILL MOVE NORTHEAST AT 35 MPH
ACROSS PORTIONS OF NORTHEASTERN FRANKLIN COUNTY. NATIONAL WEATHER
SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING
PENNY SIZE HAIL...STRONG WINDS OF 40 TO 50 MPH AND HEAVY RAIN. SOME
LOCATIONS THAT COULD BE AFFECTED INCLUDE OTTAWA AND WELLSVILLE.

MOTORISTS ALONG INTERSTATE 35 BETWEEN MILE MARKERS 179 AND 197 COULD
ALSO BE AFFECTED.

A TORNADO WATCH IS ALSO IN EFFECT UNTIL 11 PM.

&&

LAT...LON 3847 9513 3851 9537 3867 9531 3874 9517
      3874 9507
TIME...MOT...LOC 0010Z 203DEG 32KT 3852 9526
Local storm report, May 16, 7:15 PM CDT, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
715 PM CDT SAT MAY 16 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0538 PM     TSTM WND DMG     2 WNW NEOSHO RAPIDS     38.38N 96.02W
05/16/2015                   LYON               KS   LAW ENFORCEMENT

            TRAIN WAS STOPPED AND BLOWN OVER BY WIND.

&&

NWS TOPEKA KS
IRIS SYSTEM
Local storm report, May 16, 7:25 PM CDT, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
725 PM CDT SAT MAY 16 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0531 PM     TSTM WND DMG     5 NE OLPE               38.30N 96.10W
05/16/2015                   LYON               KS   LAW ENFORCEMENT

            BARNS AND HOMES DAMAGED

&&

NWS TOPEKA KS
IRIS SYSTEM
Local storm report, May 16, 10:48 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1048 PM CDT SAT MAY 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 PM     FLOOD            SCRANTON                38.78N 95.74W
05/16/2015                   OSAGE              KS   LAW ENFORCEMENT

            US 56 HIGHWAY SOUTH OF SCRANTON IMPASSIBLE DUE TO WATER
            OVER THE ROADWAY.

1040 PM     FLOOD            CARBONDALE              38.82N 95.69W
05/16/2015                   OSAGE              KS   LAW ENFORCEMENT

            WATER REPORTED ACROSS OLD US 75 HIGHWAY SOUTH OF
            CARBONDALE

&&

HENNECKE

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 7:00 PM CDTAreal Flood AdvisoryTOPDouglas, Jefferson60 min
May 16, 7:10 PM CDTSpecial Weather StatementTOPFranklin35 min
May 16, 10:18 PM CDTAreal Flood AdvisoryTOPCoffey, Lyon, Osage, Wabaunsee117 min
May 16, 10:24 PM CDTAreal Flood AdvisoryTOPDouglas, Jefferson, Shawnee2 hr
May 16, 11:21 PM CDTAreal Flood AdvisoryTOPAnderson, Coffey, Douglas, Franklin, Osage114 min
May 16, 11:26 PM CDTRiver Flood WarningTOPOsage21 hr
May 17, 12:12 AM CDTRiver Flood WarningTOPFranklin, Osage49 hr
May 17, 6:25 AM CDTRiver Flood WarningTOPFranklin55 hr
May 17, 6:41 AM CDTRiver Flood WarningTOPCoffey, Lyon3 days
May 17, 7:13 AM CDTRiver Flood WarningTOPLyon50 hr
May 17, 8:19 AM CDTRiver Flood WarningTOPLyon3 days
May 17, 5:04 PM CDTRiver Flood WarningTOPAnderson, Franklin18 hr

Nearby

River Flood Warnings in Kansas, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.